North Dakota, 2011High Wind in North Dakota, June 13, 2011
June 13, 2011 · NWS FGF · 1 event in 1 county or zone
Strong wind gusts occurred along a line of dissipating thunderstorms. Sustained winds above 40 mph with gusts up to 55 mph caused some tree damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong wind gusts occurred along a line of dissipating thunderstorms. Sustained winds above 40 mph with gusts up to 55 mph caused some tree damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 13, 2:50 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 13, 2:50 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
350 AM CDT MON JUN 13 2011
.SHORT TERM...
FOCUS TODAY IS ON PRECIPITATION CHANCES....AND THAT IS THE FOCUS
REALLY FOR THIS NEXT WEEK.
WELL DEFINED VORT MAX AND SFC LOW MOVING NORTH OVER MINOT EARLY
THIS MORNING...WITH TROUGH SOUTH TO NEAR GARRISION TO NEAR
HETTINGER. WIND FIELD IS QUITE WEAK HOWEVER WITH TROUGH AXIS ILL
DEFINED IN MANY AREAS. MAIN AREA OF RAIN AND TSTMS WAS ASSOC WITH
VORT MAX AND LIFTING INTO SOUTHWEST MANITOBA. BAND OF RAIN PUSHING
EAST HAS HIT THE DRY WALL OVER THE NORTHERN AND CENTRAL RED RIVER
VALLEY AND IS FALLING APART AND HRRR MODEL SHOWS LITTLE IF
ANYTHING REMAINING BY 12Z. ACTIVITY IN SOUTH DAKOTA A BIT MORE
ORGANZIED WITH NORTHERN EDGE INTO SRN VALLEY. BUT THAT TOO WILL
RUN INTO DRY AIRMASS SITUATED FERGUS FALLS-ALEXANDRIA AREA AND
SHOULD START TO WEAKEN AS WELL. THUS AT 12Z AND FOR THE MORNING
HOURS NOT EXPECTING A WHOLE LOT LEFT OVER IN THE FCST AREA. SO DID
BACK OFF FROM LIKELY POPS THIS MORNING BUT KEPT CHC POPS AS 850
MB DEW PT AXIS DOES SLOWLY SLIDE EAST AND IS OVER THE VALLEY AT
18Z AND THEN RESIDES FROM NE SD INTO FAR NW MN AT 00Z. MODELS SHOW
ANOTHER VORT MAX TO MOVE THRU DVL REGION AND IF SOME CLEARING CAN
OCCUR OVER ERN ND TODAY...MU CAPES OF 2000 J/KG WILL BE PSBL THIS
AFTN. WK BOUNDARY IN CNTRL ND WILL MOVE A LITTLE FARTHER EAST
TOWARD DEVILS LAKE-JAMESTOWN LINE AT MID AFTN AND THIS BOUNDARY
ALONG WITH SOME INSTABILITY IN LOW LEVEL MOISTURE AXIS SHOULD LEAD
TO SOME TSTM RE-DEVELOPMENT. THUS DID SPREAD POPS BACK A BIT WEST
TO INCLUDE DVL REGION THIS AFTN.
SCAT SHOWERS OR THUNDERSTORMS WILL OCCUR EARLY ON THIS EVENING AS
VORT MOVES THRU NE ND INTO SE MANITOBA...BUT THEN A BIT DRIER AIR
WILL MOVE IN ALOFT WITH MOST OF THE PRECIP DISSIPATING OVER ERN ND
THOUGH SOME MAY LINGER OVER NW/WCNTRL MN.
NEXT PRETTY STRONG 500 MB WAVE WILL MOVE FROM OREGON AND INTO
CNTRL-NRN ND TUESDAY WITH NEXT ROUND OF PRECIP SPREADING INTO THE
AREA TUES AFTN-NIGHT...WITH 500 MB SYSTEM CLOSING OFF AND DROPPING
SOUTHWARD INTO SRN MN WEDNESDAY. MAIN PRECIP ONCE AGAIN APPEARS TO
HIT WRN INTO NCNTRL ND BUT DECENT CHANCES FOR RAINS IN OUR FCST
AREA AS WELL TUES EVE. INSTABILITY PRESENT FOR THUNDER...BUT
FORSEE NO SVR WX.
.LONG TERM...
UPPER LEVEL SYSTEM WILL EXIT SRN MINNESOTA LATE WEDNESDAY WITH
BRIEF UPPER RIDGE BUILDING INTO AREA THURSDAY. SO THAT DAY APPEARS
DRY AND MILD. THEN NEXT 500 MB WAVE FROM THE PAC NORTHWEST WILL
MOVE IN FRIDAY-SAT WITH MODELS VARIED IN TIMING AND EVOLUTION OF A
BROAD 500 MB LOW OVER SOUTH CENTRAL CANADA-NORTH DAKOTA EARLY NEXT
WEEK. THIS WILL KEEP PCPN CHANCES THIS WEEKEND INTO EARLY NEXT
WEEK.
&&
.AVIATION...
TRICKY AVIATION FCST TODAY...ESP CEILINGS. MOSTLY VFR CIGS
TODAY...THOUGH WILL HAVE BRIEF IFR-LOW MVFR CIGS DUE TO EARLY
MORNING SHOWERS DEVILS LAKE TO VALLEY CITY AREAS THROUGH 12Z. SOME
BRIEF MVFR CIGS MAY MOVE INTO GFK-FAR THIS MORNING BEFORE
SCATTERING OUT TO A VFR CEILING TODAY. SOUTHEAST WINDS WILL REMAIN
BREEZY TODAY MOSTLY 15-20KTS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
RIDDLE
Hazardous weather outlook, Jun 12, 6:15 AM CST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
715 AM CDT SUN JUN 12 2011
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
715 AM CDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE UPCOMING WEEK WILL BE UNSETTLED AS SEVERAL WEATHER
DISTURBANCES MOVE THROUGH THE NORTHERN PLAINS. THIS WILL CAUSE
PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS. NO SEVERE WEATHER
IS ANTICIPATED...AT LEAST THROUGH MID WEEK WITH ANY OF THESE
SYSTEMS. RAINFALL AMOUNTS THROUGH WEDNESDAY OF AN INCH IS
EXPECTED WITH LOCALIZED HIGHER AMOUNTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DTR
High Wind, Richland
- When
- June 13, 4:15 AM CST to 5:30 AM CST
- Where
- Richland forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 46.265, -96.948 (the zone’s center; the record gives no point)
Sustained winds above 40 mph, with gusts to 55 mph, were reported between Mooreton and Wahpeton, downing numerous large tree branches. The peak wind at the Wahpeton airport was 55 mph at 455 am CST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325127.